Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 14, 2011, 6:54 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2011, 6:54 PM CDT (23:54 UTC)
- Expired
- Sep 14, 2011, 8:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 7:55 PM CDT | HAIL 1.75 | 12 Nw Hereford, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WUUS54 KAMA 142354 SVRAMA TXC117-359-150100- /O.NEW.KAMA.SV.W.0077.110914T2354Z-110915T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 654 PM CDT WED SEP 14 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS SOUTHWESTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 800 PM CDT * AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF GLENRIO...OR ABOUT 34 MILES SOUTHWEST OF VEGA...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SIMMS... BOOTLEG... GLENRIO... ADRIAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3535 10252 3476 10249 3481 10303 3525 10303 TIME...MOT...LOC 2354Z 290DEG 19KT 3502 10295 $$ JOHNSON
3 follow-up statements
013 WWUS54 KAMA 150012 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 712 PM CDT WED SEP 14 2011 TXC117-359-150100- /O.CON.KAMA.SV.W.0077.000000T0000Z-110915T0100Z/ DEAF SMITH TX-OLDHAM TX- 712 PM CDT WED SEP 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHWESTERN OLDHAM AND WESTERN DEAF SMITH COUNTIES... AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF BOOTLEG...OR ABOUT 31 MILES NORTHWEST OF HEREFORD...MOVING SOUTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADRIAN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3535 10252 3476 10249 3481 10303 3525 10303 TIME...MOT...LOC 0012Z 290DEG 19KT 3498 10286 $$ JOHNSON
613 WWUS54 KAMA 150034 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 734 PM CDT WED SEP 14 2011 TXC359-150043- /O.CAN.KAMA.SV.W.0077.000000T0000Z-110915T0100Z/ OLDHAM TX- 734 PM CDT WED SEP 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OLDHAM COUNTY IS CANCELLED... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3517 10251 3476 10249 3481 10303 3516 10303 TIME...MOT...LOC 0033Z 289DEG 18KT 3494 10277 $$ TXC117-150100- /O.CON.KAMA.SV.W.0077.000000T0000Z-110915T0100Z/ DEAF SMITH TX- 734 PM CDT WED SEP 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN DEAF SMITH COUNTY... AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF BOOTLEG...OR ABOUT 24 MILES WEST OF HEREFORD...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF DEAF SMITH COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3517 10251 3476 10249 3481 10303 3516 10303 TIME...MOT...LOC 0033Z 289DEG 18KT 3494 10277 $$ JOHNSON
311 WWUS54 KAMA 150044 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 744 PM CDT WED SEP 14 2011 TXC117-150100- /O.CON.KAMA.SV.W.0077.000000T0000Z-110915T0100Z/ DEAF SMITH TX- 744 PM CDT WED SEP 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL DEAF SMITH COUNTY... AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF SIMMS...OR ABOUT 18 MILES NORTHWEST OF HEREFORD...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF DEAF SMITH COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3516 10296 3517 10251 3476 10249 3480 10295 TIME...MOT...LOC 0044Z 290DEG 19KT 3493 10269 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 6:39 PM CDT, 15 minutes earlier.
Area forecast discussion, Sep 14, 6:39 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 639 PM CDT WED SEP 14 2011 .AVIATION... FOR THE 00Z TAFS...A RATHER ACTIVE TAF PERIOD IS EXPECTED. VFR CONDITIONS NOW WILL DETERIORATE TO MVFR AND EVEN IFR CONDITIONS FOR MUCH OF THE REST OF THE TAF PERIOD. BEST CHANCE FOR A DIRECT IMPACT OF TSRA WILL BE FROM NOW UNTIL 06Z. AFTER THAT...MOST OF THE PRECIPITATION SHOULD BE SHRA WITH LOW CEILINGS. IN ADDITION...BR COULD DEVELOP. WINDS WILL GENERALLY BE EASTERLY OR SOUTHEASTERLY AND AROUND 15G25KT. HOWEVER...THERE COULD BE VARIABLE AND GUSTY WINDS UNDER ANY TSRA. JOHNSON && .PREV DISCUSSION... /ISSUED 348 PM CDT WED SEP 14 2011/ DISCUSSION... FORECAST FOCUS THIS AFTERNOON AGAIN CENTERS ON PRECIP CHANCES THROUGH MUCH OF THE FORECAST PERIOD. UPPER-LEVEL LOW REMAINS ACROSS NORTHWESTERN ARIZONA PER LATEST WATER VAPOR SATELLITE IMAGERY. THIS SYSTEM IS EXPECTED TO SLOWLY LIFT NORTHEAST OVERNIGHT WHERE IT WILL START TO DE-AMPLIFY AND SHEAR OUT. UPSLOPE LOW-LEVEL FLOW WILL CONTINUE TO KEEP AMPLE MOISTURE IN PLACE WHILE ISENTROPIC UPGLIDE AND MID LEVEL FRONTOGENETICAL FORCING WILL PROVIDE FORCING FOR ASCENT ACROSS THE SOUTHERN PLAINS. CURRENT DOPPLER RADAR IMAGERY SHOWS SCATTERED LIGHT RAIN SHOWERS MOVING ACROSS PORTIONS OF THE AREA ALTHOUGH EXPECT STORM COVERAGE TO INCREASE LATER TONIGHT AS A MID-LEVEL SHORTWAVE TROUGH LIFTS ACROSS THE PANHANDLES. IN ADDITION...THE LEFT EXIT REGION OF THE SUBTROPICAL JET RIDING ALONG THE BASE OF THIS UPPER LOW WILL ALSO MOVE ACROSS THE PANHANDLES...FURTHER ENHANCING LIFT. THUS IT LOOKS LIKE THE PANHANDLES WILL BE IN FOR THE FIRST DECENT SHOT OF PRECIP IN A LONG TIME. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED ALTHOUGH THE SOUTHWEST SECTIONS OF THE AMA CWA STAND THE BEST CHANCE OF SEEING ANY SEVERE WEATHER AS THINNER CLOUD COVER HAS ALLOWED TEMPS TO RISE WELL INTO THE 70S WITH SBCAPES AROUND 1000-1500 J/KG. HEAVY RAINFALL THOUGH WILL BE THE MAIN CONCERN WITH THESE STORMS DUE TO WELL ABOVE NORMAL PWAT VALUES. SHOWERS WILL CONTINUE INTO THURSDAY ALTHOUGH NOT EXPECTING MUCH IN THE WAY OF THUNDERSTORMS AS EXTENSIVE CLOUD COVER AND A MUCH COLDER AIR MASS WILL LIMIT HIGH TEMPS TO THE MID 50S TO THE LOWER 60S. THESE READINGS MAY ALSO RESULT IN RECORD LOW MAXIMUM TEMPS AT AMA/DHT/BGD. MID-LEVEL ISENTROPIC UPGLIDE CONTINUES INTO FRIDAY PROVIDING ENOUGH MOISTURE AND LIFT TO KEEP IN A MENTION OF THUNDERSTORMS THROUGHOUT THE DAY. FRIDAY MAY BE TRICKY THOUGH WRT SEVERE POTENTIAL DESPITE BREEZY SOUTHERLY WINDS MAINTAINING A DECENT FETCH OF LOW-LEVEL MOISTURE ACROSS THE AREA. WITH THE UPPER WAVE NORTHEAST OF THE AREA...SHORTWAVE RIDGING WILL DEVELOP ALONG THE ROCKIES WHILE ANOTHER UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST. A SURFACE LEE SIDE TROUGH WILL DEVELOP ACROSS THE HIGH PLAINS...WHICH CAN ACT AS A LIFTING MECHANISM FOR STORM DEVELOPMENT. HOWEVER MOSTLY CLOUDY SKIES WILL LIMIT HOW WARM TEMPS WILL CLIMB AND THUS ONLY EXPECTING HIGHS TO RANGE FROM THE MID 70S TO THE LOWER 80S. IF SKIES CLEAR QUICKER THAN EXPECTED TEMPS WILL BE WARMER AND WITH THE AREA REMAINING UNDER AN UNSTABLE AIR MASS...STORMS CAN APPROACH SEVERE LEVELS. HELD OFF ON MENTIONING ANY SEVERE WORDING IN THE HWO FOR NOW AS SPC DOESN/T EVEN HAVE THE AREA OUTLOOKED IN THEIR DAY 3 CONVECTIVE OUTLOOK. THE UPPER FLOW BECOMES QUASI-ZONAL OVER THE WEEKEND AS THE UPPER TROUGH MOVES ACROSS SOUTHERN CANADA. A SURFACE LEE SIDE TROUGH WILL DEVELOP ACROSS THE HIGH PLAINS WHILE SEVERAL MINOR DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. MODEL GUIDANCE CONTINUES TO SUGGEST MODEST AMOUNTS OF MOISTURE AND INSTABILITY WILL BE IN PLACE SO HAVE KEPT IN MENTION OF SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE CENTRAL AND EASTERN ZONES ALTHOUGH THERE IS SOME UNCERTAINTY IN STORM DEVELOPMENT. SOUTHERLY WINDS SATURDAY WILL ENSURE A NICE WARMUP WITH TEMPS IN THE 80S EXPECTED ACROSS THE BOARD. A WEAK FRONTAL BOUNDARY WILL BACKDOOR INTO THE AREA SUNDAY BUT WILL NOT HAVE MUCH OF AN IMPACT ON TEMPS AS HIGHS WILL CLIMB AGAIN INTO THE 80S. THE FLOW ALOFT WILL TRANSITION TO THE NORTHWEST IN RESPONSE TO AN UPPER LOW DIGGING ACROSS THE NORTHERN PLAINS. MEDIUM RANGE MODELS DEPICT QPF NEXT WEEK BUT HAVE SOME DIFFERENCES IN WHETHER OR NOT A COLD FRONT WILL MOVE INTO THE AREA TUESDAY NIGHT. HAVE HELD OFF ON INSERTING PRECIP MENTION BEYOND SUNDAY AS WOULD LIKE TO SEE MODELS COME INTO BETTER ALIGNMENT WITH THEIR HANDLING OF THIS SYSTEM. TEMPS LOOK TO REMAIN PLEASANT WITH HIGHS IN THE 80S AND LOWS RANGING FROM THE LOWER 50S ON THE CAPROCK TO THE LOWER 60S IN THE EASTERN TEXAS PANHANDLE. CLK FIRE WEATHER... HIGH ATMOSPHERIC MOISTURE AND CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PRECLUDE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH THE WEEKEND. HOWEVER ERRATIC WINDS AND CLOUD-TO-GROUND LIGHTNING STRIKES CAN POSE A WILD FIRE THREAT. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT EARLY NEXT WEEK WHILE 20 FOOT WINDS STAY BELOW 20 MPH. THUS PRECLUDING ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS PERIOD AS WELL. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/17
Hazardous weather outlook, Sep 14, 6:19 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 619 PM CDT WED SEP 14 2011 OKZ001>003-TXZ001>020-151100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 619 PM CDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. A FEW STRONG STORMS WITH GUSTY WINDS UP TO 50 MPH...HAIL UP TO THE SIZE OF DIMES...AND HEAVY RAINFALL ARE POSSIBLE ACROSS THE SOUTHWEST HALF OF THE TEXAS PANHANDLE...SOUTHWEST OF A DALHART TO CLARENDON LINE...THROUGH MIDNIGHT CDT. HEAVY RAIN IS POSSIBLE TONIGHT ACROSS ALL OF THE PANHANDLES... ESPECIALLY OVER THE WESTERN PANHANDLES...WHICH COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE ON THURSDAY ACROSS ALL OF THE PANHANDLES. THUNDERSTORM CHANCES EXIST OVER MUCH OF THE PANHANDLES FRIDAY THROUGH SUNDAY. A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS TO AROUND 50 MPH WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MBS
In the hours before
Special weather statement, Sep 14, 6:41 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT WED SEP 14 2011 TXZ011-016-150030- DEAF SMITH TX-OLDHAM TX- 641 PM CDT WED SEP 14 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR SOUTHWESTERN OLDHAM AND WESTERN DEAF SMITH COUNTIES. AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES SOUTH OF GLENRIO...OR ABOUT 37 MILES SOUTHWEST OF VEGA...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. STRONG WINDS WILL BE POSSIBLE AHEAD OF THE MAIN STORM. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.